MAUDE Adverse Event Report: ZELTIQ AESTHEITCS, INC. ZELTIQ APPLICATOR; COOLADVANTAGE APPLICATOR

ZELTIQ AESTHEITCS, INC. ZELTIQ APPLICATOR; COOLADVANTAGE APPLICATOR
Model Number BRZ-AP2-160-000
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis (2100); Thrombus (2101)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported or suspected device malfunction.No error message occurred during treatment, and the patient completed the coolsculpting treatment with no issue.However, according to the nurse the patient was dual-sculpted on the lower abdomen at a different angle than standard protocol due to an old scar and how the patient's fat displayed.Allergan is currently reviewing treatment logs as part of the device investigation.The reported "unprovoked blood clot" in the patient's abdominal area was assessed as a serious injury which may or may not be related to the use of the coolsculpting device.Treatment logs have been retrieved from the device and are currently being reviewed as part of the device investigation.A supplemental mdr will be submitted upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2018 allergan was made aware of a report wherein an (b)(6) female patient who received 4 cycles of coolsculpting treatment to the lower abdomen using a cooladvantage applicator noticed swelling on the upper part of her left leg at three weeks post treatment.Within a few days to a week, the patient noticed her entire left leg had become swollen, which prompted her to consult her primary care physician.The patient's physician advised her to go to the er where ultrasound was performed and no blood clot was seen on the left leg.Ct scan, abdominal scope, colonoscopy were performed, and the physician told the patient that she had an "unprovoked blood clot" in the lower abdomen.The patient was also told that she had "extremely low hemoglobin level." the patient received 3 iron infusions at the hospital, and was subsequently put on blood thinners and iron supplements.The patient had no prior history of deep vein thrombosis, anemia or any circulatory issue.There was no reported or suspected device malfunction.No error message occurred during treatment, and the patient completed the coolsculpting treatment with no issue.However, according to the nurse the patient was dual-sculpted on the lower abdomen at a different angle than standard protocol due to an old scar and how the patient's fat displayed.Allergan is currently reviewing treatment logs as part of the device investigation.The reported "unprovoked blood clot" in the patient's abdominal area was assessed as a serious injury which may or may not be related to the use of the coolsculpting device.Treatment logs have been retrieved from the device and are currently being reviewed as part of the device investigation.A supplemental mdr will be submitted upon completion of the investigation.
 
Event or Problem Description
On 11/20/2018 allergan was made aware of a report wherein an 81 year old female patient who received 4 cycles of coolsculpting treatment to the lower abdomen using a cooladvantage applicator noticed swelling on the upper part of her left leg at three weeks post treatment.Within a few days to a week, the patient noticed her entire left leg had become swollen, which prompted her to consult her primary care physician.The patient's physician advised her to go to the er where ultrasound was performed and no blood clot was seen on the left leg.Ct scan, abdominal scope, colonoscopy were performed, and the physician told the patient that she had an "unprovoked blood clot" in the lower abdomen.The patient was also told that she had "extremely low hemoglobin level." the patient received 3 iron infusions at the hospital, and was subsequently put on blood thinners and iron supplements.The patient had no prior history of deep vein thrombosis, anemia or any circulatory issue.There was no reported or suspected device malfunction.No error message occurred during treatment, and the patient completed the coolsculpting treatment with no issue.However, according to the nurse the patient was dual-sculpted on the lower abdomen at a different angle than standard protocol due to an old scar and how the patient's fat displayed.Allergan is currently reviewing treatment logs as part of the device investigation.The reported "unprovoked blood clot" in the patient's abdominal area was assessed as a serious injury which may or may not be related to the use of the coolsculpting device.Treatment logs have been retrieved from the device and are currently being reviewed as part of the device investigation.A supplemental mdr will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The device was not available for investigation, but the system log was retreived and reviewed.No device malfunction was identified.The device functioned as designed.A causal relationship between the adverse event and the use of the device cannot be established.

Brand Name
ZELTIQ APPLICATOR
Common Device Name
COOLADVANTAGE APPLICATOR
Manufacturer (Section D)
ZELTIQ AESTHEITCS, INC.
4410 rosewood drive
pleasanton CA 94588
MDR Report Key8148736
Report Number3007215625-2018-00013
Device Sequence Number1406698
Product Code OOK
UDI-Device Identifier00816417020018
UDI-Public010081641702001821
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181740
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBRZ-AP2-160-000
Device Catalogue NumberBRZ-AP2-160-000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;